Injection-site granulomas due to the administration of leuprorelin acetate for the treatment of prostatic cancer.

Masaki Shiota, Noriaki Tokuda, Takehiro Kanou, Humio Yamasaki

Research output: Contribution to journalArticle

7 Citations (Scopus)

Abstract

Luteinizing hormone-releasing hormone (LH-RH) analogues have become the main focus of androgen deprivation therapy for prostatic cancer. The occurrence of injection-site granulomas due to the administration of LH-RH analogues has been thought to be a rare reaction. We herein report a rare case presenting injection-site granuloma due to the administration of leuprorelin acetate, mimicking metastatic nodule. A 90-year-old man presented with subcutaneous nodules at the injection-site of leuprorelin acetate 11.25 mg (for 3-month use). Ultrasound examination and computed tomography (CT) revealed two nodules in the bilateral abdominal walls mimicking metastatic nodule. Although he was surgically treated because of the possibility of malignancy, in the end, no evidence of malignancy was found. We should keep in mind that LH-RH analogues may cause injection-site granulomas mimicking metastatic nodule, and therefore we must inform patients undergoing the administration of leuprorelin acetate that it may cause injection-site granuloma and thus when a patient demonstrates a subcutaneous nodule it is essential to confirm whether or not he has received an injection of the LH-RH analogue at the site of nodule.

Original languageEnglish
Pages (from-to)301-304
Number of pages4
JournalFukuoka igaku zasshi = Hukuoka acta medica
Volume98
Issue number7
Publication statusPublished - Jul 2007
Externally publishedYes

    Fingerprint

All Science Journal Classification (ASJC) codes

  • Medicine(all)

Cite this